# SDR JIKA11062101

- Difficulty date: June 21, 2011
- Submitted: June 29, 2011
- Operation: Air carrier
- Aircraft: N1924T
- Make and model: Beech B-99
- Aircraft serial: U115
- Aircraft time: 35,877 hours, 52,620 cycles
- Engine: Pwa PT6A28
- Engine time: 15,021 hours, 18,499 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

APPROXIMATELY 20 NM NORTH OF GORMAN AT 11,000 MSL, THE PILOT REPORTED A LOUD "BANG" FROM THE RIGHT ENGINE, FOLLOWED BY "AN INTENSE SHOWER OF SPARKS" COMING FROM THE FWD AREA OF THE ENGINE, APPARENTLY THE EXHAUST.  THE PILOT PULLED THE FIREWALL SHUT-OFF, AND CONTINUED THE CHECKLIST FOR SHUTTING DOWN THE ENGINE.  NO FURTHER FIRE WAS REPORTED, BUT THE PILOT DECLARED AN EMERGENCY AND LANDED SINGLE ENGINE WITHOUT FURTHER INCIDENT IN KBUR.  CAUSE OF FAILURE IS YET TO BE DETERMINED BY PRATT & WHITNEY TEARDOWN OF THE ENGINE, BUT MAINTENANCE NOTED OUT OF LIMITS DAMAGE TO THE COMPRESSOR SECTION, DEBRIS THAT FLEW OUT OF THE COMPRESSOR INLET AND THROUGH THE ENGINE COWL IN TWO PLACES.  UPDATE TO FOLLOW.
